CME/CE Quiz

Supplements and Featured Publications, Preventive Medicine in Managed Care - Statin Drug Interactions and Implications for Managed Care, Volume 10, Issue 3 Prevent

1. The most common cause of statin-related rhabdomyolysis is:a) liver failure.

c) excessive doses of statins.

a) Simultaneous use of a CYP3A4-dependent statin and another drug that binds to that enzyme may increase metabolism of the statin.

c) A drug may be a potentially interacting medication with one statin but not another.

a) higher doses.

c) renal insufficiency.

a) higher doses.

c) concurrent use of drugs that induce formation of cytochrome P450 (CYP450) enzymes.

a) Myalgia: muscle aches or fatigue with no significant

b) Myoglobinuria: the presence of CK in urine.

d) Rhabdomyolysis: CK elevated beyond 10 times normal.

6. Which of the following statements is true?

b) If the patient experiences myalgia but CK levels are normal, the statin can be continued with careful monitoring.

d) Switching to a different statin is not an option if a patient experiences myopathy with elevated CK levels.

7. Because lovastatin and simvastatin are administered in the lactone form, they are:

b) hydrophilic and inactive until hydrolyzed to the active acid form.

d) lipophilic and inactive until hydrolyzed to the active acid form.

8. All lipid-soluble statins:

b) must be metabolized to a water-soluble form to be

c) depend on CYP450 3A4 for metabolism.

a) The international normalized ratio (INR) achieved

b) Concurrent use of warfarin accelerates the metabolism of statins that depend on the CYP450 system.

d) Rosuvastatin can lower the INR for warfarin by interfering with its protein binding.

10. Pravastatin undergoes all of the following processes except:

b) biotransformation by CYP450 3A4.

d) renal filtration and biliary excretion.